New Mexico, 2005

Hail in New Mexico, July 15, 2005

July 15, 2005 · NWS ABQ · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jul 15, 1:02 PM MST, 2 hours 7 minutes earlier.

Area forecast discussion, Jul 15, 1:02 PM MST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
202 PM MDT FRI JUL 15 2005

.DISCUSSION...INCREASING CU FIELD OVER THE SOUTH CENTRAL
PLAINS...THEREFORE WILL PUT ISOLD TS/SH AND INCREASE POPS OVER
GUP FOR THIS EVENING EVERYTHING ELSE IS ON TRACK FOR THE SHORT
TERM. UPPER LEVEL RIDGE OVER UT WILL REMAIN IN PLACE TODAY AND
THIS EVENING AS A TROF MAKES LANDFALL OVER THE FAR NW PAC COAST.
THE TROF AXIS IS JUST OFF THE COAST AND IS FAIRLY STRONG. THE HIGH
WILL BE SHUNTED TO THE SOUTH AND THEN SLIGHTLY WEST AS THE TROF
MOVES OVER THE NORTHERN ROCKIES BRINGING A CHANGE IN UPPER LVL
WIND PATTERN. SMALL DISTURBANCES IN THE FLOW WILL ROTATE AROUND
THE HIGH AND OVER NM HELPING TO DEVELOP CONVECTIVE ACTIVITY. THE
NAM KEEPS THE TROF SLIGHTLY FARTHER NORTH THAN THE GFS ALTHOUGH
BOTH PAINT THE PIC OF NORTHERLY FLOW AND SMALL S/WS ROTATING
AROUND THE EASTERN PART OF THE HIGH SPAWNING TS/SH MAINLY CENTRAL
MTNS AND HIGHLANDS WEST. A SFC FRONT SLIDES SOUTH ALONG THE LEE OF
THE ROCKIES AND INTO NM SUN EVENING. WILL KEEP POPS AS IS FOR THE
NORTHEAST AS MODELS HAVE NOT BEEN CONSISTENT. THE UPPER HIGH SITS
OVER S CA AND W AZ THRU THE BEGINNING OF NEXT WEEK. SCHC TS/SH
EACH DAY SEEMS REASONABLE AS MULTI SMALL S/WS ROTATE AROUND THE
HIGH. THE HIGH BEGINS TO BUILD AND ELONGATE BACK TO THE NORTHEAST
BY MID WEEK. THE NEXT FEATURE THAT WILL HAVE TO BE WATCHED TOWARD
THE END OF NEXT WEEK IS EMILY. CURRENT FORECAST TRACK HAS HER
MAKING LANDFALL NEAR BROWNSVILLE TX AND TRACKING ALONG THE RIO
GRANDE. HARD TO SAY IF THE MOISTURE WILL REACH NM OR WILL IT BE
SHUNTED TO THE EAST BY THE UPPER RIDGE. THE GFS PULLS THE REMNANTS
OF EMILY FARTHER WEST AND NORTH THAN THE DGEX. THE GFS ALSO TAKES
THE CENTER AXIS OF THE HIGH NORTH AND EAST OF NM...THE DGEX KEEPS
THE HIGH CENTER OVER AZ. THE TRACK OF BOTH MODELS MAYBE TOO FAR TO
THE NORTH. THE NGP MODEL TRACKS EMILY FARTHER TO THE SOUTH. FOR
NOW A BLEND OF THE NGP AND GFS SEEMS REASONABLE FOR TRACKING THE
REMNANTS OF EMILY. SHOULD GET A BETTER IDEA AFTER EMILY MOVES OVER
THE YUCATAN OVER THE GULF.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  65  99  64 100 /  20  10  20   0
GALLUP..........................  58  94  57  96 /  20  20  20   0
GRANTS..........................  58  92  58  95 /  20  10  20  10
GLENWOOD........................  62  98  63 100 /  20  20  20  10
CHAMA...........................  47  85  48  86 /  30  30  30  20
LOS ALAMOS......................  57  89  58  92 /  20  20  20  10
RED RIVER.......................  42  77  44  80 /  30  30  30  30
TAOS............................  52  89  53  91 /  20  20  20  20
SANTA FE........................  57  89  58  92 /  20  10  20  10
SANTA FE AIRPORT................  60  91  60  93 /  20  10  20  10
ESPANOLA........................  59  94  59  96 /  20  10  20  10
ALBUQUERQUE HEIGHTS.............  69  95  70  97 /  20  10  20  10
ALBUQUERQUE VALLEY..............  65  96  66  99 /  20  10  20  10
ALBUQUERQUE FOOTHILLS...........  66  94  67  97 /  20  10  20  10
ALBUQUERQUE WEST MESA...........  67  96  68  98 /  20  10  20  10
SOCORRO.........................  66  96  67  97 /  20  10  20  10
SANDIA PARK/CEDAR CREST.........  58  86  58  91 /  20  20  30  20
MORIARTY/ESTANCIA...............  57  91  56  93 /  20  20  20  20
CARRIZOZO.......................  63  93  64  95 /  20  20  20  10
RUIDOSO.........................  58  84  57  86 /  20  20  20  20
RATON...........................  54  91  55  91 /  10  10  10  20
LAS VEGAS.......................  54  87  56  90 /  20  10  20  20
ROY.............................  59  88  61  90 /   0   0   0  20
CLAYTON.........................  61  92  64  93 /   0   0   0  10
SANTA ROSA......................  61  94  63  95 /   0   0   0  10
TUCUMCARI.......................  65  95  69  99 /   0   0   0  10
FORT SUMNER.....................  64  95  67  97 /  10   0   0   0
CLOVIS..........................  65  93  66  96 /   0   0   0   0
PORTALES........................  64  94  67  97 /  10   0   0   0
ROSWELL.........................  68  98  70  99 /  10   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

23
Hazardous weather outlook, Jul 15, 4:45 AM MST, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
545 AM MDT THU JUL 15 2005

NMZ001>021-026-161200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
545 AM MDT THU JUL 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON AND PERSIST
INTO THE EVENING HOURS. THE MAIN THREAT FOR PRECIPITATION WILL OCCUR
OVER THE CENTRAL AND WESTERN PARTS OF THE STATE. ALTHOUGH ORGANIZED
SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS MAY PRODUCE SMALL HAIL
AND STRONG GUSTY WINDS UP TO 45 MPH.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS WILL PLAGUE THE CENTRAL AND WESTERN PARTS
OF THE STATE SATURDAY. BY SUNDAY...THE FOCUS FOR SHOWERS AND STORMS
WILL SHIFT TO INCLUDE THE CENTRAL AND SOUTHWEST MOUNTAINS AS WELL AS
THE EASTERN PORTIONS OF NEW MEXICO. ORGANIZED SEVERE WEATHER IS NOT
EXPECTED AT THIS TIME...HOWEVER A FEW OF THE STRONGER STORMS COULD
PRODUCE SMALL HAIL AND GUSTY WINDS. WEATHER CAN CHANGE VERY RAPIDLY.
ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING
PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

DPORTER

In the hours before

Special weather statement, Jul 15, 1:06 PM MST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
206 PM MDT FRI JUL 15 2005

NMZ004-152030-
SANGRE DE CRISTO MOUNTAINS-

...STRONG THUNDERSTORM MOVING ACROSS NORTHEAST SANTA FE COUNTY...

AT 205 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR COWLES. MOVEMENT WAS
SOUTHWEST AT 10 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE TESUQUE AND LATER ON
PERHAPS SANTA FE.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

40
Special weather statement, Jul 15, 1:34 PM MST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
234 PM MDT FRI JUL 15 2005

NMZ004-152100-
SANGRE DE CRISTO MOUNTAINS-

...STRONG THUNDERSTORM CONTINUE OVER NORTHEAST SANTA FE COUNTY...

AT 231 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 6 MILES NORTHWEST OF COWLES.
MOVEMENT WAS SOUTHWEST AT 10 MPH.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

40
Special weather statement, Jul 15, 2:40 PM MST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
340 PM MDT FRI JUL 15 2005

NMZ002-152215-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-

...STRONG THUNDERSTORM MOVING SOUTH OVER THE JEMEZ MOUNTAINS...

AT 333 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 9 MILES WEST OF LOS ALAMOS.
MOVEMENT WAS SOUTH AT 5 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL EAST CENTRAL
SANDOVAL COUNTY AND RURAL WEST CENTRAL LOS ALAMOS COUNTY.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS FROM BURSTS OF HEAVY RAIN AS THIS
STORM MOVES THROUGH THE AREA.

40
Special weather statement, Jul 15, 2:50 PM MST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
350 PM MDT FRI JUL 15 2005

NMZ004-011-152215-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-SANGRE DE CRISTO MOUNTAINS-

...STRONG THUNDERSTORM MOVING SOUTHWEST ACROSS EASTERN SANTA FE
COUNTY...

AT 344 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR GLORIETA. MOVEMENT WAS
SOUTHWEST AT 5 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE LAMY.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

40

The radar

The Albuquerque radar (KABX), 94 km away, was scanning. The volume nearest the first event began at 22:10 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Los Alamos

When
July 15, 3:09 PM MST to 3:13 PM MST
Where
Los Alamos County, Los Alamos
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.883, -106.317

A brief and intense hail storm with stones ranging form one half inch to one inch in diameter covered city streets and parking lots to a depth of 4 to 8 inches.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2005Every state in 2005This day in weather historyWarnings in New Mexico, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5452602.